Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Getting all pregnancy symptoms.Urine test negative. Should I go for blood test for pregnancy?

User rating for this question
Answered by
Practicing since : 1999
Answered : 1586 Questions
First, this last period i thought im pregnant cause almost i had all symptoms but not vomiting...
I had my last period on the 17th of april and it was late for 8 days... it continued for 5 days light and less blood not like i used to always heavy with clots....
Right after my period.. started to feel back pain, tenderness and tingling in my breasts, frequent peeing, dizzy, fatigue, some tinglings down in vagina, mood isnt stable, and sleeps alot like more than 12 hours per day..
Adding to this im suffering from cramps and bloating in lower abdomen, constipation, and lots of liquids with no smell no color...

Im confused i did urine test one day befor period and it was negative. Shal i do a blood test or its too early. Or its not pregnancy at all?...
Posted Tue, 14 May 2013 in General Health
Answered by Dr. Timothy Raichle 1 hour later
Hello I would be happy to help.

What have your cycles been like over the last 6 months?
Above answer was peer-reviewed by
Follow-up: Getting all pregnancy symptoms.Urine test negative. Should I go for blood test for pregnancy? 46 minutes later
important to know;
I got married 8 month ago... before marriage my period was completely different
my cycle was from 28 to 30 days, heavy, thick, lasts for 9 to 10 days. and the last period was like that on:
6th August 2012; lasts for 9 days

after mariage:

4th september; 6 days not too heavy
7th october; 6 days very heavy and has clots
2nd November; 5 days heavy
1st December; 5 days heavy
26th December; 4 days light no clots not thick
21st January 2013; 4 days very thick with too much pain and clots
15th february; 4 days thick and clots
15th march; heavy for 4 days with clots
17th april ; 5 days no clots just threads the first 3 days and then very light bleeding completely different than any period i had...

and i have already wrote about what i had on that last period...

thanks, regards,
Answered by Dr. Timothy Raichle 3 hours later
Thank you for the detailed followup information - I am sorry for the delay getting back to you!

What you have sent me is very useful. I agree, the most recent cycles represent a big change from the past. I think that getting married was not the cause of the change in your cycles. I think that the main thing in your history that is probably contributing to this is the thyroid disease.

Normally women start a cycle (day1) and ovulate mid-cycle (day14) and then get a predictable withdrawl bleed. There are many things that can cause you to ovulate irregulary (leading to increase cycle interval irregularity) or to stop ovulating (leading to missed or abnormal cycles and abnormal breakthrough bleeding).

Your regimen of taking a different dose of thyroid medication for three days each week is not a typical regimen. The vast majority of women are on the same dose every day. They then have thyroid levels checked about every 3 months until they reach a 'steady-state', and then the blood draws are spaced out. The variation in your dosing is almost certainly affecting your cycles in terms of its effect on ovulation within the cycle.

I believe that you should talk with your doctor about being on the SAME dose every day. If they think that this is appropriate, then request a second opinion. Based on what you have told me, this seems like the best explanation and the best course of action moving forward. It will be important in the future with pregnancy as well!

I hope that this helps - please tell me if you have any followup questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor